Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 237, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 10, 2001, 9:54 PM CDT for Wise County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 10, 2001, 9:54 PM CDT (02:54 UTC)
- Expired
- Oct 10, 2001, 10:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wise County, TX
The text
As transmitted, in the capitals the NWS used until 2016.
891 WUUS54 KFWD 110254 SVRFTW TXC497-110330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 954 PM CDT WED OCT 10 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WISE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1030 PM CDT * AT 954 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 16 MILES SOUTHWEST OF BRIDGEPORT...MOVING EAST-NORTHEAST AT 40 MPH. THIS STORM HAS A HISTORY OF PING-PONG BALL SIZE HAIL THAT COVERED THE GROUND IN BARTONS CHAPEL. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRIDGEPORT AROUND 1010 PM CDT BOYD...DECATUR AROUND 1020 PM CDT GOLFBALL-SIZE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. LAT...LON 3319 9793 3301 9795 3301 9742 3333 9740 BB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 9:29 PM CDT, 25 minutes earlier.
Area forecast discussion, Oct 10, 9:29 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 929 PM CDT WED OCT 10 2001 THUNDERSTORMS CONTINUE TO FORM ACROSS THE NORTHERN SECTIONS OF NORTH TEXAS TONIGHT AHEAD OF A NEARLY STATIONARY COLD FRONT. AS OF 9 PM...THE COLD FRONT EXTENDED FROM NEAR ARDMORE TO MIDLAND. A STRONG OUTFLOW BOUNDARY EXTENDED OUT AHEAD OF THE FRONT FROM PARIS TO HILLSBORO TO JUST NORTH OF SAN ANGELO. THE APPROACHING SHORT WAVE WAS STILL OVER EASTERN NEW MEXICO AND IS FORECAST TO EJECT EASTWARD OVERNIGHT. EXPECT SCATTERED THUNDERSTORMS TO CONTINUE AHEAD OF THE FRONT OVERNIGHT. THE LARGEST CONCENTRATION OF STORMS WILL REMAIN ACROSS THE NORTHWEST THIRD OF NORTH TEXAS. ACROSS THE SOUTHEASTERN TWO THIRDS OF THE REGION...EXPECT SHOWERS AND A FEW THUNDERSTORMS TO INCREASE IN COVERAGE OVERNIGHT AS ISENTROPIC LIFT INCREASES. HAVE DECIDED NOT TO ISSUE A FLASH FLOOD WATCH OVERNIGHT DUE TO THE SLOWER MOVEMENT OF THE SHORT WAVE AND THE CURRENT POSITION OF THE FRONT. SOME ISOLATED ONE TO THREE INCH RAINFALL AMOUNTS ARE STILL POSSIBLE OVERNIGHT. WILL MAKE SOME MODIFICATION TO THE CURRENT ZONES TO LOWER POP SLIGHTLY IN THE SOUTH OVERNIGHT. DONT EXPECT FRONTAL PASSAGE ACROSS THE CENTRAL AND SOUTHERN SECTIONS OF NORTH TEXAS UNTIL MID TO LATE MORNING THURSDAY. WILL HAVE TO INCREASE POPS IN THE SECOND PERIOD...ESPECIALLY ACROSS THE CENTRAL AND SOUTH. WILL ALSO MODIFY CLOUD AND WIND FORECAST TO REFLECT LATER FRONTAL PASSAGE TIME. .FWD...NONE. 79
In the hours before
Special weather statement, Oct 10, 4:00 PM CDT, 5 hours 54 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-110300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT WED OCT 10 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING OVER THE NORTHWESTERN HALF OF NORTH TEXAS...GENERALLY NORTHWEST OF A LINE FROM PARIS...TO DALLAS...TO LAMPASAS. THIS MODERATE RISK AREA INCLUDES THE CITIES OF GRAHAM...DENTON... SHERMAN...EASTLAND...CLEBURNE...GOLDTHWAITE...MERIDIAN...AND THE DALLAS-FORT WORTH METROPLEX. THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE REMAINDER OF NORTH TEXAS TONIGHT. A COLD FRONT...EXTENDING ALONG A MCALESTER OKLAHOMA...TO WICHITA FALLS...TO LUBBOCK LINE LATE THIS AFTERNOON...WILL CONTINUE TO MOVE SOUTH TONIGHT...PROVIDING THE FORCING MECHANISM FOR WIDESPREAD THUNDERSTORMS. WITH HELP FROM AN APPROACHING UPPER LEVEL DISTURBANCE...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED GIVEN THE FAVORABLE COMBINATION OF INSTABILITY AND WIND SHEAR. LARGE HAIL AND DAMAGING WINDS ARE THE LIKELY THREAT FOR SEVERE WEATHER THROUGH THE EVENING. ISOLATED TORNADOES ARE ALSO POSSIBLE WITHIN THE CURRENT ENVIRONMENT. AS THE FRONT SLOWS DOWN LATER TONIGHT...HEAVY RAIN WILL BECOME THE PRIMARY THREAT OVER NORTH TEXAS...ESPECIALLY SOUTH OF A TEMPLE...TO CANTON LINE. ON FRIDAY...THERE APPEARS TO BE ANOTHER THREAT OF SEVERE WEATHER OVER NORTH TEXAS. 64
Local storm report, Oct 10, 6:29 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
629 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0608 PM STRAWN TX 1.75 INCH HAIL
10/10/01 PALO PINTO GOLFBALL HAIL NEAR
STRAWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Local storm report, Oct 10, 6:42 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
642 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM TRENTON TX 1 INCH HAIL
10/10/01 FANNIN QUARTER SIZE HAIL IN
TRENTON. REPORTED BY
TRENTON FIRE DEPT.Local storm report, Oct 10, 7:09 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
709 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0708 PM 2 S WEATHERFORD TX 1 INCH HAIL
10/10/01 PARKER QUARTER SIZE HAIL.
REPORTED BY HAM RADIO
OPERATOR.Local storm report, Oct 10, 8:01 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
801 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0757 PM NORTH RICHLAND HILLS TX .88 INCH HAIL
10/10/01 TARRANT NICKEL SIZE HAIL.
REPORTED BY NORTH
RICHLAND HILLS FIRE
DEPARTMENT.Local storm report, Oct 10, 9:46 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
946 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM BARTONS CHAPEL TX 1.5 INCH HAIL
10/10/01 JACK REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 7:27 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 63 min |
| Oct 10, 7:29 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 61 min |
| Oct 10, 8:21 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 39 min |
| Oct 10, 8:46 PM CDT | Severe Thunderstorm Warning | FWD | Young | 44 min |
| Oct 10, 9:27 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 63 min |
| Oct 10, 10:16 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 44 min |
| Oct 10, 10:28 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 32 min |
| Oct 10, 10:40 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 50 min |
| Oct 10, 11:30 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton, Grayson | 60 min |
| Oct 11, 2:18 AM CDT | Severe Thunderstorm Warning | FWD | Young | 42 min |
| Oct 11, 2:43 AM CDT | Severe Thunderstorm Warning | FWD | Jack | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.